My son is about to have his RAI treatment after a total thyroidectomy and is wondering if it would be reasonable to do the switch over to T3 during his college exam period. Is he likely to experience a significant change due to the different medication that would interfere with his performance? This would allow him to be hypo during his spring break and then only miss a week or two the next quarter for the actual RAI. Doc doesn't want him to wait until summer and he would prefer not to entirely miss the next quarter. He is an exceptional student, so he can make up a week or two of class. Waiting to switch until after exams would make him miss more school, which he'd like to avoid. Thanks for your help.
T3 is the active form of the hormone and has a shorter half life, while T4 is converted into T3 before it can act on target organs and one cannot be replaced empirically by the other. Natural hormone contains both T3 and T4. In case a substitution between the two is required, a change in dosage may be suggested under supervision and writer prescription of a medical practioner. I would suggest consulting his endocrinologist for the same.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.